Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
BigHill

tetracycline and minocycline

Are tetracycline and minocycline similiar products? Or do they work differently? Reason I'm asking is because I am allergic to minocycline and just wondering if I could go on tetracycline?

Also what other drugs out there that treat acne from the inside not including (Accutane and Tane)

Thanks Peeps!!!!

Share this post


Link to post
Share on other sites

minocycline is a FORM of tetracyline...it's in the family.....Tetracycline is a general term for these drugs, and minocycline is one of many tetracylines.

Share this post


Link to post
Share on other sites

Years ago my dermatologist prescribed tetracycline to the point where I was up to 4 per day! They maybe worked at first to keep my acne in moderation, but, as with any antibiotic, that effect stopped happening. So then I was put on minocycline. Same thing. It worked for awhile, but then stopped. Then I was put on doxycline. Didn't do much.

This was over the course of a few years.

If you're at all looking for advice on this, mine would be to avoid antibiotics. They may seem to do something at first, but you will need to take them for a long time and then they will likely stop helping. Plus, when you may really need an antibiotic for some other infection, they may not help.

These drugs are prescribed for many things. Interestingly enough, I just took doxycycline as a malarial prevention and my friend was prescribed minocycline for the same thing!

Share this post


Link to post
Share on other sites

minocycline is a FORM of tetracyline...it's in the family.....Tetracycline is a general term for these drugs, and minocycline is one of many tetracylines.

Tetracycline is also a specific tetracycline.

Share this post


Link to post
Share on other sites

unfortunately if you're allergic to one form of the family you are allergic to all the components. Thats why a penecillin allergy (which i have) is so nasty as you are allergic to ALL forms of penecillin.

But erythromycin (a different antibiotic family) is often perscriped for acne, you may want to look into that

Share this post


Link to post
Share on other sites

I tried tetracycline in highschool. It helped me a little but I would get a zit here and there. When I went off it BAM!..I broke out very badly. I had to take it about four times a day and sometimes I would forget because I was either in school or at work. Also, I think you couldn't have dairy in your system an hour prior or after I believe or else it wouldn't be as effective~

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×